Ask a Dog Vet and Get Answers to Your Dog Health Questions
Hello this is Dr. Michelle. I will see if I can help. First I need to know your dogs size.
is he showing any signs of lethargy or anything else?
and did he eat the plastic of the syringe
and does the mixture contain a sweetener such as xylitol
This medication is in the family of other benzodiazepines such as valium. At most, it will probably just cause relaxation. It is a little late to make him vomit since it is a liquid it is probably already absorbed, but if there were plastic pieces, then yes.
If he is unrousable, in other words, you cannot wake him, then he needs to go to the emergency clinic for supportive care. The effect should not last more than a few hours.
As far as the sweetener, it should be ok for a dog his size.
Hope this helps.
You could also take his heart rate to feel safer. Put your fingers under his left armpit on his chest wall. Count for 20 seconds and multiply by 3. If it is less than 60, then please go to the emergency clinic for supportive care. Again, best of everything to your family and Buster. Pups will eat just about anything!
good to hear!
puppies will do this just like toddlers. not necessarily related to how much they are eating, just exploring their world.